| Model Number |
APB-5-10-3D-SS |
| Medical Device Problem Codes |
Product Quality Problem (1506); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/13/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information that an axium coil had resistance in the catheter.At the time of embolization of the cerebral aneurysm, the coil showed resistance to go up in the microcatheter, the doctor made several attempts without success, and he thinks that this was because the coil was releasing inside the microcatheter, he replaced it with another one that was released normally, without risks for the patient.The procedure was successfully completed.The coil presented a technical problem at the time of use and it was not possible to progress through the microcatheter.No patient symptoms or complications were reported.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported the axium was not confirmed to be releasing in the catheter.It only presented resistance and did not progress inside the microcatheter.
Event or Problem Description
Received reported that it only presented resistance and did not progress inside the microcatheter, being removed.It was noted that the resistance was average.The coil came out without difficulty, it just didn't evolve.There was no kink/damage to the coil observed after removal.There was no kind of twist.Maneuvers were made to try to raise the spring, however all without success.2023-jan-30 (for, rep, hcp): additional information received reported the axium was not confirmed to be releasing in the catheter.It only presented resistance and did not progress inside the microcatheter.The catheter resistance was average.The coil came out of the introducer sheath without difficulty.It just didn;t evolve.There was no damage to the coil observed.The catheter was an echelon microcatheter.The product was not expired.The product was from consigned stock.Las cycle count not reported.Cycle counts are conducted monthly.No twist was observed on the pushwire.Maneuvers were made to try to raise the spring, however all without success.
Additional Manufacturer Narrative
Additional Manufacturer Narrative